Families index for manifolds with boundary, superconnections, and cones. I. Families of manifolds with boundary and Dirac operators

Jean Michel Bismut, Jeff Cheeger

Research output: Contribution to journalArticle

Abstract

This is Part I of a work, in which we establish a formula for the Chern character of a family of Dirac operators of Atiyah-Patodi-Singer on even-dimensional manifolds with boundary. The key tools are the superconnections of Quillen, the cone method, and the Levi-Civita superconnection. In this Part I, we construct a family of Dirac operators on manifolds with boundary and we introduce the corresponding Levi-Civita superconnections.

Original languageEnglish (US)
Pages (from-to)313-363
Number of pages51
JournalJournal of Functional Analysis
Volume89
Issue number2
DOIs
StatePublished - Mar 15 1990

Fingerprint

Manifolds with Boundary
Dirac Operator
Cone
Chern Character
Michael Francis Atiyah
Family

ASJC Scopus subject areas

  • Analysis

Cite this

Families index for manifolds with boundary, superconnections, and cones. I. Families of manifolds with boundary and Dirac operators. / Bismut, Jean Michel; Cheeger, Jeff.

In: Journal of Functional Analysis, Vol. 89, No. 2, 15.03.1990, p. 313-363.

Research output: Contribution to journalArticle

@article{45bc37a3d0c9481cb7491ab06f523677,
title = "Families index for manifolds with boundary, superconnections, and cones. I. Families of manifolds with boundary and Dirac operators",
abstract = "This is Part I of a work, in which we establish a formula for the Chern character of a family of Dirac operators of Atiyah-Patodi-Singer on even-dimensional manifolds with boundary. The key tools are the superconnections of Quillen, the cone method, and the Levi-Civita superconnection. In this Part I, we construct a family of Dirac operators on manifolds with boundary and we introduce the corresponding Levi-Civita superconnections.",
author = "Bismut, {Jean Michel} and Jeff Cheeger",
year = "1990",
month = "3",
day = "15",
doi = "10.1016/0022-1236(90)90098-6",
language = "English (US)",
volume = "89",
pages = "313--363",
journal = "Journal of Functional Analysis",
issn = "0022-1236",
publisher = "Academic Press Inc.",
number = "2",

}

TY - JOUR

T1 - Families index for manifolds with boundary, superconnections, and cones. I. Families of manifolds with boundary and Dirac operators

AU - Bismut, Jean Michel

AU - Cheeger, Jeff

PY - 1990/3/15

Y1 - 1990/3/15

N2 - This is Part I of a work, in which we establish a formula for the Chern character of a family of Dirac operators of Atiyah-Patodi-Singer on even-dimensional manifolds with boundary. The key tools are the superconnections of Quillen, the cone method, and the Levi-Civita superconnection. In this Part I, we construct a family of Dirac operators on manifolds with boundary and we introduce the corresponding Levi-Civita superconnections.

AB - This is Part I of a work, in which we establish a formula for the Chern character of a family of Dirac operators of Atiyah-Patodi-Singer on even-dimensional manifolds with boundary. The key tools are the superconnections of Quillen, the cone method, and the Levi-Civita superconnection. In this Part I, we construct a family of Dirac operators on manifolds with boundary and we introduce the corresponding Levi-Civita superconnections.

UR - http://www.scopus.com/inward/record.url?scp=45149139210&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=45149139210&partnerID=8YFLogxK

U2 - 10.1016/0022-1236(90)90098-6

DO - 10.1016/0022-1236(90)90098-6

M3 - Article

VL - 89

SP - 313

EP - 363

JO - Journal of Functional Analysis

JF - Journal of Functional Analysis

SN - 0022-1236

IS - 2

ER -